Alert archive / Oklahoma / Red Flag Warnings in 2008

Red Flag Warning 29, NWS Norman, OK

April 30, 20087 counties in Texas; 17 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Apr 30, 2008, 2:54 PM CDT for 7 counties in Texas; 17 counties in Oklahoma. It took effect at May 1, 2008, 4:11 AM CDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2008, 2:54 PM CDT (19:54 UTC)
In effect from
May 1, 2008, 4:11 AM CDT
Expired
May 1, 2008, 9:00 PM CDT
In force
17 hr
Issued by
NWS Norman, OK
All 24 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 91 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 7.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2008-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2008-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 292 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2338 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
292 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KOUN 301954
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
254 PM CDT WED APR 30 2008

OKZ014-021-033-034-036-TXZ083-084-087-010400-
/O.UPG.KOUN.FW.A.0023.080501T1600Z-080502T0200Z/
/O.NEW.KOUN.FW.W.0029.080501T1600Z-080502T0200Z/
/O.CON.KOUN.FW.W.0028.000000T0000Z-080501T0100Z/
ROGER MILLS-BECKHAM-HARMON-GREER-JACKSON-HARDEMAN-FOARD-KNOX-
254 PM CDT WED APR 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT THURSDAY...

TEMPERATURES IN THE UPPER 80S TO LOW 90S... WITH SOUTH WINDS 20
TO 30 MPH... WILL CONTINUE THROUGH THE EARLY EVENING HOURS. SOME GUSTS
ABOVE 35 MPH WILL BE POSSIBLE. THESE CONDITIONS COMBINE WITH
HUMIDITY LEVELS FROM 15 TO 20 PERCENT WILL ENHANCE FIRE GROWTH
POTENTIAL THROUGH THE EARLY EVENING HOURS.

THE DRYLINE WILL PUSH INTO WESTERN AND CENTRAL OKLAHOMA
ON THURSDAY. WEST OF THE DRYLINE TEMPERATURES WILL WARM WELL
INTO THE MID 80S TO LOWER 90S. THIS COMBINED WITH VERY LOW
HUMIDITY LEVELS AND BREEZY SOUTHWEST WINDS WILL RESULT IN ENHANCED
FIRE GROWTH POTENTIAL. A COLD FRONT WILL MOVE ACROSS WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS LATE THURSDAY AFTERNOON INTO
THURSDAY EVENING. STRONG GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND
THE COLD FRONT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

OKZ016-022-035-037-TXZ085-086-088-089-010400-
/O.UPG.KOUN.FW.A.0023.080501T1600Z-080502T0200Z/
/O.NEW.KOUN.FW.W.0029.080501T1600Z-080502T0200Z/
CUSTER-WASHITA-KIOWA-TILLMAN-WILBARGER-WICHITA-BAYLOR-ARCHER-
254 PM CDT WED APR 30 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT THURSDAY...

THE RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH.

THE DRYLINE WILL PUSH INTO WESTERN AND CENTRAL OKLAHOMA
ON THURSDAY. WEST OF THE DRYLINE TEMPERATURES WILL WARM INTO THE
UPPER 80S TO MID 90S. THIS COMBINED WITH VERY LOW HUMIDITY LEVELS
AND BREEZY SOUTHWEST WINDS WILL RESULT IN ENHANCED FIRE GROWTH
POTENTIAL. A COLD FRONT WILL MOVE ACROSS SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS LATE THURSDAY EVENING. STRONG GUSTY NORTHWEST
WINDS CAN BE EXPECTED BEHIND THE FRONT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED.  A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

OKZ004-009-010100-
/O.CON.KOUN.FW.W.0028.000000T0000Z-080501T0100Z/
HARPER-ELLIS-
254 PM CDT WED APR 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

TEMPERATURES IN THE UPPER 80S TO LOW 90S... WITH SOUTH WINDS 20
TO 30 MPH... WILL CONTINUE THROUGH THE EARLY EVENING HOURS. SOME GUSTS
ABOVE 35 MPH WILL BE POSSIBLE. THESE CONDITIONS COMBINE WITH
HUMIDITY LEVELS FROM 15 TO 20 PERCENT WILL ENHANCE FIRE GROWTH
POTENTIAL THROUGH THE EARLY EVENING HOURS.

$$
3 follow-up statements
000 
WWUS84 KOUN 010110 AAA
RFWOUN

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
810 PM CDT WED APR 30 2008

OKZ014-021-033-034-036-TXZ083-084-087-010915-
/O.EXP.KOUN.FW.W.0028.000000T0000Z-080501T0100Z/
/O.CON.KOUN.FW.W.0029.080501T1600Z-080502T0200Z/
ROGER MILLS-BECKHAM-HARMON-GREER-JACKSON-HARDEMAN-FOARD-KNOX-
810 PM CDT WED APR 30 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT
THURSDAY.

A DRY LINE WILL PUSH EASTWARD THROUGH THE WESTERN HALF OF OKLAHOMA
AND MOST OF WESTERN NORTH TEXAS ON THURSDAY. TEMPERATURES WILL
WARM INTO THE UPPER 80S TO MID 90S WEST OF THE DRY LINE. THIS...
COMBINED WITH VERY LOW HUMIDITY LEVELS AND BREEZY SOUTHWEST
WINDS...WILL RESULT IN EXTREME WILDFIRE GROWTH POTENTIAL. A COLD
FRONT WILL MOVE ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS
THURSDAY EVENING. STRONG GUSTY NORTHWEST WINDS CAN BE EXPECTED
BEHIND THE FRONT.

$$

OKZ004-009-010215-
/O.EXP.KOUN.FW.W.0028.000000T0000Z-080501T0100Z/
HARPER-ELLIS-
810 PM CDT WED APR 30 2008

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT.

$$

OKZ016-022-035-037-TXZ085-086-088-089-010915-
/O.CON.KOUN.FW.W.0029.080501T1600Z-080502T0200Z/
CUSTER-WASHITA-KIOWA-TILLMAN-WILBARGER-WICHITA-BAYLOR-ARCHER-
810 PM CDT WED APR 30 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT
THURSDAY. 

A DRY LINE WILL PUSH EASTWARD THROUGH THE WESTERN HALF OF OKLAHOMA
AND MOST OF WESTERN NORTH TEXAS ON THURSDAY. TEMPERATURES WILL
WARM INTO THE UPPER 80S TO MID 90S WEST OF THE DRY LINE. THIS...
COMBINED WITH VERY LOW HUMIDITY LEVELS AND BREEZY SOUTHWEST
WINDS...WILL RESULT IN EXTREME WILDFIRE GROWTH POTENTIAL. A COLD
FRONT WILL MOVE ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS
THURSDAY EVENING. STRONG GUSTY NORTHWEST WINDS CAN BE EXPECTED
BEHIND THE FRONT.

$$
000 
WWUS84 KOUN 010911
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
411 AM CDT THU MAY 1 2008

OKZ004>006-009>011-015-017-011715-
/O.EXA.KOUN.FW.W.0029.080501T1600Z-080502T0200Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-DEWEY-BLAINE-
411 AM CDT THU MAY 1 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING. 

A DRY LINE WILL PUSH EASTWARD THROUGH THE WESTERN HALF OF
OKLAHOMA TODAY. TEMPERATURES WILL WARM INTO THE UPPER 80S TO LOW
90S WEST OF THE DRY LINE. THIS... COMBINED WITH VERY LOW HUMIDITY
LEVELS AND BREEZY SOUTHWEST WINDS...WILL RESULT IN EXTREME
WILDFIRE GROWTH POTENTIAL. A COLD FRONT WILL MOVE ACROSS WESTERN
OKLAHOMA THIS EVENING. STRONG GUSTY NORTHWEST WINDS CAN BE
EXPECTED BEHIND THE FRONT.

$$

OKZ014-016-021-022-033>037-TXZ083>089-011715-
/O.CON.KOUN.FW.W.0029.080501T1600Z-080502T0200Z/
ROGER MILLS-CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
411 AM CDT THU MAY 1 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM CDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM CDT THIS EVENING. 

A DRY LINE WILL PUSH EASTWARD THROUGH THE WESTERN HALF OF
OKLAHOMA AND MOST OF WESTERN NORTH TEXAS TODAY. TEMPERATURES WILL
WARM INTO THE UPPER 80S TO MID 90S WEST OF THE DRY LINE. THIS...
COMBINED WITH VERY LOW HUMIDITY LEVELS AND BREEZY SOUTHWEST
WINDS...WILL RESULT IN EXTREME WILDFIRE GROWTH POTENTIAL. A COLD
FRONT WILL MOVE ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS
THIS EVENING. STRONG GUSTY NORTHWEST WINDS CAN BE EXPECTED
BEHIND THE FRONT.

$$
000 
WWUS84 KOUN 011745
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1245 PM CDT THU MAY 1 2008

OKZ004>006-009>011-014>017-021-022-033>037-TXZ083>089-020200-
/O.CON.KOUN.FW.W.0029.000000T0000Z-080502T0200Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
1245 PM CDT THU MAY 1 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

WARM...WINDY...AND VERY DRY CONDITIONS WILL PREVAIL ACROSS THE RED
FLAG WARNING AREA SOUTH OF INTERSTATE 40 UNTIL MID EVENING.
ALTHOUGH LESS WINDY CONDITIONS WILL PREVAIL ACROSS NORTHWEST
OKLAHOMA...THE WARM AND DRY CONDITIONS MAY PROMOTE A BRIEF PERIOD
OF GUSTY WEST OR SOUTHWEST WINDS LATE THIS AFTERNOON AND EARLY
EVENING. A COLD FRONT WILL PROGRESS THROUGH THE REGION OVERNIGHT
RESULTING IN A WIND SHIFT FROM THE NORTHWEST.

$$
JAMES

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 30, 10:41 AM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Apr 30, 10:41 AM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1041 AM CDT WED APR 30 2008

.DISCUSSION...
ONLY MINOR UPDATES MADE TO THE PACKAGE THIS MORNING. CLOUDS AND
WINDS WERE ADJUSTED BASED ON CURRENT OBSERVATIONAL DATA... AND MAX
TEMPERATURES WERE RAISED IN FAR SOUTHWESTERN SECTIONS /THE QUANAH-
CROWELL-BENJAMIN CORRIDOR/. THE FORECAST 850 MB TEMPERATURES AND
THE EXPECTED DRYLINE POSITION THIS AFTERNOON LOOK TO SUPPORT LOWER
TO MID 90S IN THE FAR SOUTHWEST. WINDS MAY BE A LITTLE LIGHTER
THAN IN THE CURRENT FORECAST... BUT WILL STILL BE STRONG AND THE
WIND ADVISORY STILL LOOKS GOOD.

&&

.PREV DISCUSSION... /ISSUED 323 AM CDT WED APR 30 2008/

DISCUSSION...
WIND... FIRE WX... AND SVR STORMS ARE THE CONCERN OVER THE NEXT
COUPLE OF DAYS.

STRONG WINDS EXPECTED TODAY AS SFC LOW DEVELOPS IN EASTERN CO AND
GRADIENT INCREASES. WILL ISSUE A WIND ADVISORY FOR THE ENTIRE FA FOR
15-00Z. WIND ADVISORY MAY NEED TO BE EXTENDED INTO THE OVERNIGHT
HOURS FOR PARTS OF THE AREA AS WINDS ARE EXPECTED TO REMAIN STRONG
TONIGHT... WITH MODELS SHOWING 85H WINDS RANGING FROM 55-70KTS
/DEPENDING ON WHICH MODEL/. SO AT THE VERY LEAST WINDS WILL REMAIN
BREEZY TONIGHT. WILL LET DAY SHIFT ASSESS FOR POSSIBLE WIND ADVISORY
TONIGHT. MEANWHILE... A DRYLINE WILL SETUP IN OR NEAR FAR
WESTERN PORTIONS OF FA TODAY. THE STRONG WINDS... WARM
TEMPERATURES... AND LOW HUMIDITIES WEST OF THE DRYLINE WILL COMBINE
TO ELEVATE THE WILDFIRE POTENTIAL THIS AFTN. FIRE WX WILL BE A
CONCERN AGAIN THURSDAY AS THE DRYLINE MOVES FURTHER EAST. VERY WARM
TEMPERATURES AND LOW HUMIDITIES WILL COMBINE WITH STRONG WINDS TO
ONCE AGAIN ELEVATE THE WILDFIRE POTENTIAL ACROSS PARTS OF WESTERN OK
AND WEST N TX. WILL CONT WITH CURRENT CONFIGURATION OF RED FLAG
WARNING FOR TODAY AND FIRE WX WATCH FOR THURSDAY THAT WAS ISSUED
EARLIER ON THE EVENING SHIFT. WINDY CONDITIONS WILL CONT THURSDAY
WITH BLOWING DUST POSSIBLE IN PARTS OF THE FA THU AFTN/EVENING.

NOW TO TAKE A LOOK AT THE TSTM/SVR WX POTENTIAL THURSDAY/THURSDAY
NIGHT. MID/UPR LVL LOW WILL DEVELOP AND MOVE INTO THE CENTRAL PLAINS
THU/THU NIGHT. MEANWHILE... THE DRYLINE WILL MOVE EAST TO NEAR THE
I-35 CORRIDOR THU. COLD FRONT WILL MOVE INTO NW OK LATE THU AND MOVE
ACROSS THE FA THU NIGHT OVERTAKING THE DRYLINE. MOISTURE HAS BEGUN
TO SPREAD NORTHWARD ACROSS THE REGION OVERNIGHT/EARLY THIS MORNING
AND WILL CONT SPREAD NORTH ON THE STRONG SOUTHERLY WINDS TODAY INTO
THU. THERE IS STILL SOME QUESTION AS TO THE QUALITY/DEPTH OF THE
RETURNING MOISTURE WHICH WILL AFFECT THE POSSIBILITY OF SVR
THUNDERSTORMS. A CAP MAY ALSO AFFECT THE ABILITY FOR CONVECTION TO
DEVELOP LATE THU AFTN. HOWEVER... ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS WILL BE POSSIBLE NEAR THE DRYLINE LATE THU AFTN.
THUNDERSTORMS MAY ALSO DEVELOP ALONG THE FRONT AND BUILD
SOUTHWESTWARD INTO THE FA THU EVENING/OVERNIGHT. IF SUFFICIENT
MOISTURE IS ABLE TO MOVE INTO THE FA... AN UNSTABLE AIRMASS WILL
DEVELOP EAST OF THE DRYLINE AND SOUTH OF THE FRONT. THIS UNSTABLE
AIRMASS AND FAVORABLE WIND SHEAR WILL COMBINE TO MAKE SEVERE
THUNDERSTORMS POSSIBLE LATE THU AFTN/THU NIGHT.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE THIS WEEKEND
INTO EARLY NEXT WEEK AS ANOTHER STORM SYSTEM APPROACHES AND MOVES
ACROSS THE REGION.

AS FOR ADJUSTMENTS TO INITIALIZATIONS... RAISED HIGHS ACROSS PARTS
OF THE AREA FOR TODAY SINCE GUIDANCE NUMBERS IN SOME LOCATIONS WERE
LOWER THAN HIGHS SEEN YESTERDAY. SOME HIGH CLOUDS MAY CURTAIL THE
WARM UP. HOWEVER... WITH MIXING AND A WARMER START THIS MORNING
BELIEVE HIGHS WILL REACH AT LEAST THE SAME LVLS AS YESTERDAY. ALSO
RAISED TEMPS IN SW PORTION OF FA THU FOR HEAT UP BEHIND DRYLINE.
ADJUSTED WINDS FOR TODAY/TONIGHT TO SHOW CURRENT THINKING. ALSO
ADJUSTED DEWPTS FOR TODAY THROUGH THU TO BETTER DEFINE/SHOW TIGHTER
GRADIENT/ OF DRYLINE. ALSO WENT WITH PERSISTENCE WITH POPS FOR THU
AFTN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  85  62  82  52 /   0  10  20  30
HOBART OK         88  63  88  50 /   0  10  10  20
WICHITA FALLS TX  88  67  90  55 /   0  10  10  20
GAGE OK           92  57  79  39 /  10  10  10  10
PONCA CITY OK     82  64  82  52 /  10  10  20  40
DURANT OK         83  63  82  64 /   0  10  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR OKZ004>048-050>052.

     RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ004-009-014-
     021-033-034-036.

     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR OKZ014-016-021-022-033>037.

TX...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ083>090.

     RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ083-084-087.

     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR TXZ083>089.

&&

99/99
Hazardous weather outlook, Apr 30, 12:00 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT WED APR 30 2008

OKZ004>048-050>052-TXZ083>090-011200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT WED APR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
STRONG SOUTH WINDS TODAY WILL BEGIN THE PROCESS OF TRANSPORTING GULF
MOISTURE NORTHWARD INTO THE SOUTHERN PLAINS. DEWPOINTS WILL INCREASE
GRADUALLY TODAY AND TONIGHT... AND A DRY LINE WILL SET UP NEAR THE
WESTERN BORDER OF OKLAHOMA... BUT INSTABILITY WILL REMAIN
INSUFFICIENT TO SUPPORT THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...LESS THAN 5 PERCENT.

OTHER HAZARDOUS WEATHER...
A WIND ADVISORY IS IN EFFECT THROUGH EARLY THIS EVENING FOR THE
ENTIRE AREA. A RED FLAG WARNING ALSO IS IN EFFECT THIS AFTERNOON
THROUGH EARLY THIS EVENING FOR FAR WESTERN PARTS OF OKLAHOMA AND
NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THURSDAY AND
THURSDAY NIGHT OVER THE EASTERN HALF OF OKLAHOMA... ALONG AND EAST
OF INTERSTATE 35. A POWERFUL STORM SYSTEM WILL MOVE INTO THE CENTRAL
UNITED STATES... AND WILL MOVE THE DRY LINE EAST INTO CENTRAL
OKLAHOMA NEAR I-35 BY LATE THURSDAY AFTERNOON. THE CONTINUED
INCREASE IN GULF MOISTURE AHEAD OF THE DRY LINE WILL RESULT IN
UNSTABLE CONDITIONS BY THAT TIME... WHILE STRENGTHENING WINDS ALOFT
WILL SET UP STRONG VERTICAL WIND SHEAR.

UNCERTAINTIES EXIST AS TO WHETHER LOW LEVEL MOISTURE AND
INSTABILITY WILL BE SUFFICIENT TO OVERCOME A CAPPING LAYER OF WARM
AIR ALOFT... AND THEREFORE WHETHER STORMS WILL FORM AT ALL LATE
THURSDAY ALONG OR EAST OF THE DRY LINE. IT NOW APPEARS THAT IF
STORMS DEVELOP IN CENTRAL OR EASTERN OKLAHOMA... THEY MOST LIKELY
WILL BE ISOLATED. IN THIS SCENARIO... SEVERE STORM COVERAGE WILL BE
LOW AND THE SEVERE WEATHER RISK AT ANY GIVEN LOCATION WILL BE SMALL.
HOWEVER... ANY THUNDERSTORMS THAT FORM WILL BE IN AN ENVIRONMENT
THAT WILL SUPPORT RAPID INTENSIFICATION WITH SUPERCELL THUNDERSTORMS
LIKELY.

LATER THURSDAY NIGHT... A COLD FRONT WILL MOVE SOUTHEAST AND
OVERTAKE THE DRY LINE OVER CENTRAL AND EASTERN OKLAHOMA. A LINE OF
THUNDERSTORMS MAY BUILD SOUTHWESTWARD ALONG THE FRONT... MOVING
SOUTHEAST THROUGH CENTRAL AND EASTERN OKLAHOMA AFTER DARK AND
EXITING SOUTHEASTERN OKLAHOMA FRIDAY MORNING. LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE WITH THESE THUNDERSTORMS.

THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS ACROSS OKLAHOMA AND
WESTERN NORTH TEXAS SUNDAY THROUGH TUESDAY.

OTHER HAZARDOUS WEATHER...
A FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON FOR MUCH OF
WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA. STRONG SOUTHWEST
WINDS ARE EXPECTED BEHIND THE DRY LINE... POSSIBLY GUSTING OVER 40
MPH. BLOWING DUST MAY SPREAD NORTHEAST INTO WESTERN NORTH TEXAS AND
WESTERN OKLAHOMA IN THE AFTERNOON. STRONG NORTHWEST WINDS... AGAIN
POSSIBLY GUSTING OVER 40 MPH... WILL FOLLOW THE COLD FRONT ACROSS
WESTERN AND NORTHERN OKLAHOMA THURSDAY NIGHT.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:24 PM CDTFire Weather WatchOUNArcher, Baylor, Foard, Hardeman, Knox, Wichita and 1 more19 hr
Apr 29, 8:24 PM CDTRed Flag WarningOUNFoard, Hardeman, Knox24 hr
Apr 30, 3:59 AM CDTWind AdvisoryOUNArcher, Baylor, Clay, Foard, Hardeman, Knox and 2 more23 hr

Nearby

Red Flag Warnings in Oklahoma, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.